Duke Mathematical Journal

On the monodromy groups attached to certain families of exponential sums

Nicholas M. Katz

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
Duke Math. J. Volume 54, Number 1 (1987), 41-56.

Dates
First available: 20 February 2004

Permanent link to this document
http://projecteuclid.org/euclid.dmj/1077305502

Mathematical Reviews number (MathSciNet)
MR885774

Zentralblatt MATH identifier
0643.12004

Digital Object Identifier
doi:10.1215/S0012-7094-87-05404-4

Subjects
Primary: 11L05: Gauss and Kloosterman sums; generalizations
Secondary: 12H25: $p$-adic differential equations [See also 11S80, 14G20] 14D10: Arithmetic ground fields (finite, local, global) 14L17: Affine algebraic groups, hyperalgebra constructions [See also 17B45, 18D35]

Citation

Katz, Nicholas M. On the monodromy groups attached to certain families of exponential sums. Duke Mathematical Journal 54 (1987), no. 1, 41--56. doi:10.1215/S0012-7094-87-05404-4. http://projecteuclid.org/euclid.dmj/1077305502.


Export citation

References

  • [Bi] B. J. Birch, How the number of points of an elliptic curve over a fixed prime field varies, J. London Math. Soc. 43 (1968), 57–60.
  • [Cu-Re] Charles W. Curtis and Irving Reiner, Representation theory of finite groups and associative algebras, Pure and Applied Mathematics, Vol. XI, Interscience Publishers, a division of John Wiley & Sons, New York-London, 1962.
  • [De] P. Deligne, La conjecture de Weil. II, Inst. Hautes Études Sci. Publ. Math. (1980), no. 52, 137–252.
  • [Fe-Th] W. Feit and J. G. Thompson, On Groups which have a faithful representation of degree less than $(p-1/2)$, Pacific J. Math. 11 (1961), 1257–1262.
  • [Ha-Da] H. Hasse and H. Davenport, Die Nullstellen der Kongruenzzetafunktionen in gewissen zyklischen Fällen, J. Reine Angew. Math. 172 (1934), 151–182.
  • [Ka-1] N. Katz, Gauss Sums, Kloosterman Sums, and Monodromy Groups, Annals of Math. Study 113, to appear.
  • [Ka-2] N. M. Katz, On the calculation of some differential Galois groups, Invent. Math. 87 (1987), no. 1, 13–61.
  • [Ka-Pi] N. M. Katz and R. Pink, A note on pseudo-CM representations and differential Galois groups, Duke Math. J. 54 (1987), no. 1, 57–65.
  • [La-1] G. Laumon, Semi-continuité du conducteur de Swan (d'après P. Deligne), The Euler-Poincaré characteristic (French), Astérisque, vol. 83, Soc. Math. France, Paris, 1981, pp. 173–219.
  • [La-2] G. Laumon, Transformation de Fourier, constantes d'équations fonctionnelles et conjectures de Weil, Pub. Math. I.H.E.S., to appear.
  • [Li] R. Livne, Applications of Hodge theory to Birch's conjectures concerning the average distribution of cubic exponential sums, to appear.
  • [St] R. Steinberg, Endomorphisms of linear algebraic groups, Memoirs of the American Mathematical Society, No. 80, American Mathematical Society, Providence, R.I., 1968.

See also